Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 12, NWS Corpus Christi, TX

December 26, 200715 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 26, 2007, 4:16 AM CST for 15 counties in Texas. It took effect at Dec 26, 2007, 9:17 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2007, 4:16 AM CST (10:16 UTC)
In effect from
Dec 26, 2007, 9:17 AM CST
Expired
Dec 26, 2007, 3:58 PM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 261016
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
416 AM CST WED DEC 26 2007

...WIND ADVISORY IN EFFECT FOR SOUTH TEXAS TODAY...

.A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS MORNING WITH HIGH
PRESSURE BUILDING ACROSS THE AREA. AS A RESULT...A STRONG
NORTHWEST WIND IS EXPECTED TO DEVELOP ACROSS SOUTH TEXAS.

TXZ229>234-239>247-270000-
/O.NEW.KCRP.WI.Y.0012.071226T1800Z-071227T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
416 AM CST WED DEC 26 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

A COLD FRONT WILL MOVE ACROSS SOUTH TEXAS TODAY WITH STRONG
NORTHWEST WINDS DEVELOPING IN ITS WAKE. WINDS ARE EXPECTED TO
RANGE FROM 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. LAWN
FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN
AROUND BY THE STRONG WINDS SHOULD BE SECURED. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD DRIVE WITH CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 35 MPH OR GUST NEAR OR ABOVE 40 MPH.

$$

TE
4 follow-up statements
000 
WWUS74 KCRP 261524 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
924 AM CST WED DEC 26 2007

TXZ229>234-239>247-270000-
/O.EXT.KCRP.WI.Y.0012.071226T1517Z-071227T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
924 AM CST WED DEC 26 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

A COLD FRONT HAS MOVED OFFSHORE AND HAS RESULTED IN INCREASING
NORTHWEST WIND ACROSS SOUTH TEXAS. THROUGH THIS AFTERNOON...
SUSTAINED WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS
TO AROUND 40 MPH. LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS
THAT COULD BE BLOWN AROUND BY THE STRONG WIND...SHOULD BE
SECURED. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD DRIVE WITH
EXTREME CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 35 MPH OR GUST NEAR OR ABOVE 40 MPH.

$$

87
000 
WWUS74 KCRP 261617
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1017 AM CST WED DEC 26 2007

TXZ229-270000-
/O.NEW.KCRP.HW.W.0002.071226T1617Z-071226T1800Z/
/O.EXT.KCRP.WI.Y.0012.000000T0000Z-071227T0000Z/
LA SALLE-
INCLUDING THE CITIES OF...COTULLA...ENCINAL
1017 AM CST WED DEC 26 2007

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

UNTIL NOON...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH...WITH
GUSTS TO 58 MPH...ARE EXPECTED OVER LA SALLE COUNTY. RESIDENTS IN
LA SALLE COUNTY ARE URGED TO SEEK SHELTER AS OBJECTS WILL BE BLOWN
ABOUT BY THE WIND...RENDERING CONDITIONS UNSAFE OUTDOORS.
MOTORISTS SHOULD NOT DRIVE HIGH PROFILE VEHICLES WHILE THE HIGH
WIND WARNING IS IN EFFECT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ230>234-239>247-270000-
/O.CON.KCRP.WI.Y.0012.000000T0000Z-071227T0000Z/
MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...TILDEN...GEORGE WEST...THREE RIVERS...
BEEVILLE...SKIDMORE...GOLIAD...VICTORIA...LAREDO...RIO BRAVO...
FREER...BENAVIDES...SAN DIEGO...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
1017 AM CST WED DEC 26 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A COLD FRONT HAS MOVED OFFSHORE AND HAS RESULTED IN INCREASING
NORTHWEST WIND ACROSS SOUTH TEXAS. THIS AFTERNOON...SUSTAINED
WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS TO AROUND 40
MPH. LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD
BE BLOWN AROUND BY THE STRONG WIND...SHOULD BE SECURED. MOTORISTS
IN HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTREME CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO 
BE 25 TO 35 MPH OR GUST NEAR OR ABOVE 40 MPH.

$$

87
000 
WWUS74 KCRP 261835
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 PM CST WED DEC 26 2007

TXZ229>234-239>247-270000-
/O.CON.KCRP.WI.Y.0012.000000T0000Z-071227T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
1235 PM CST WED DEC 26 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A COLD FRONT HAS MOVED OFFSHORE AND STRONG NORTHWEST WIND WILL
PERSIST THIS AFTERNOON ACROSS SOUTH TEXAS. SUSTAINED WIND SPEEDS
WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH. LAWN
FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN
AROUND BY THE STRONG WIND...SHOULD BE SECURED. MOTORISTS IN HIGH
PROFILE VEHICLES SHOULD DRIVE WITH EXTREME CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 35 MPH OR GUST NEAR OR ABOVE 40 MPH.

$$

87
000 
WWUS74 KCRP 262158
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
358 PM CST WED DEC 26 2007

TXZ229>234-239>247-262300-
/O.CAN.KCRP.WI.Y.0012.000000T0000Z-071227T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
358 PM CST WED DEC 26 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELED THE
WIND ADVISORY. 

NORTHWEST WIND CONTINUES ACROSS SOUTH TEXAS LATE THIS AFTERNOON.
HOWEVER...WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERION.

$$

87

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 25, 9:18 PM CST, 6 hours 58 minutes earlier.

Area forecast discussion, Dec 25, 9:18 PM CST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
918 PM CST TUE DEC 25 2007

.UPDATE...STRENGTHENING LOW-LEVEL JET AND A SOMEWHAT COUPLED
BOUNDARY LAYER ALONG WITH MOISTURE ADVECTION AND ISALLOBARIC
PRESSURE FALLS WILL ALLOW TEMPERATURES TO RISE OVER THE EAST BUT
FALL ACROSS THE WEST WHERE THE BOUNDARY LAYER DECOUPLES. HAVE
SHOWED THIS AND RAISED MINIMUM TEMPERATURES EVERYWHERE EXCEPT THE
FAR WEST. HAVE ACCORDINGLY ADJUSTED DEWPOINT TEMPERATURES AS
WELL(GENERALLY INCREASING THEM). PRE-FRONTAL TROUGH MOVES ACROSS
MOST OF THE REGION OVERNIGHT AND MAY ALLOW SURFACE WINDS TO
BRIEFLY RELAX SO HAVE INCLUDED PATCHY FOG OVERNIGHT/EARLY
WEDNESDAY MORNING OVER MOST OF THE INTERIOR. THE COLD FRONT THEN
SWEEPS RAPIDLY ACROSS THE REGION WEDNESDAY MORNING. GOOD FORCING
IN THE LOWER HALF OF THE TROPOSPHERE OCCURS OVERNIGHT INTO EARLY
WEDNESDAY MORNING. INCREASED POPS TO THE CHANCE CATEGORY ACROSS
THE FAR NORTHEAST CWA AND MOST OF THE WATERS EARLY WEDNESDAY.
INTRODUCED SPRINKLES OVER THE REMAINDER OF THE REGION THROUGH
EARLY WEDNESDAY. STRONG CAPPING INVERSION WILL PREVAIL BUT WILL
WEAKEN SOME WHERE CHANCE POPS ARE INDICATED...SO HAVE INCLUDED A
SLIGHT CHANCE OF THUNDER. INCREASED WINDS TO THE WINDY CATEGORY
WITH GUSTS AROUND 40 MPH WEDNESDAY ACROSS THE ENTIRE REGION AS
DEEP-LAYERED MIXING AND ISALLOBARIC PRESSURE RISES COMBINE. A WIND
ADVISORY WILL LIKELY HAVE TO BE ISSUED WITH THE NEXT PACKAGE.

&&

.MARINE...MARINE BOUNDARY LAYER WILL BE UNSTABLE ENOUGH GIVEN THE
WARMER SST/S ACROSS THE OFFSHORE WATERS...SO HAVE POSTED SCA
CONDITIONS THROUGH EARLY WEDNESDAY MORNING...WHERE STRONG LOW-
LEVEL JET WILL BE TAPPED INTO. NOT INCONCEIVABLE THAT A STRONG
THUNDERSTORM COULD OCCUR ACROSS THE OFFSHORE WATERS WEDNESDAY MORNING.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MOST OF THIS
EVENING. STRATOCU CIGS MAY DEVELOP AFTER 10 PM AND LAST
THROUGH EARLY WED MORNING AHEAD OF A COLD FRONT. MVFR AND PERHAPS
BRIEF IFR CIGS WILL BE POSSIBLE ALONG AND E OF A HBV-BEA-VCT LINE.
PATCHY FOG MAY ALSO OCCUR ACROSS ALL OF S TX 09-13Z RESULTING IN
MVFR AND SHORT DURATION IFR VISIBILITIES. ISOLATED SHOWERS ARE
FEASIBLE ALONG AND E OF A SINTON TO VICTORIA LINE FROM 09Z-15Z. THE
FRONT WILL SWEEP THRU S TX 12-16Z. VFR CONDS AND GUSTY NW WINDS WILL
DEVELOP BEHIND THE FRONT AND LAST THROUGH EARLY WEDNESDAY EVENING.
WINDS WILL MARKEDLY TAPER BY MID WEDNESDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    62  72  40  65  53  /  10  10   0  10  10
VICTORIA          53  69  37  61  50  /  20  30   0  10  30
LAREDO            48  68  42  69  49  /  10   0   0  10  10
ALICE             55  70  38  67  49  /  10  10   0  10  10
ROCKPORT          62  69  44  62  53  /  20  20   0  10  30
COTULLA           44  66  33  66  46  /  10   0   0  10  10
KINGSVILLE        57  70  39  66  51  /  10  10   0  10  10
NAVY CORPUS       64  73  45  65  57  /  10  10   0  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 12 PM TO 6 PM CST WEDNESDAY FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 8 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

BB/85...UPDATE/MARINE
SC/70...AVIATION
Hazardous weather outlook, Dec 25, 5:52 AM CST, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CST TUE DEC 25 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
552 AM CST TUE DEC 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG IN A NARROW CORRIDOR APPROXIMATELY FROM THE NORTH
SIDE OF CORPUS CHRISTI THROUGH BEEVILLE WILL LIFT SHORTLY AFTER
SUNRISE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS ON WEDNESDAY AND AGAIN
FRIDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE IN THE WAKE OF
THESE FRONTAL PASSAGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:17 AM CSTHigh Wind WarningCRPLa Salle103 min

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.